RT3? Help!

Hi guys

I think I'm having RT3 issues. What can I do to solve this please, any suggestion would be helpful as I am feeling extremely hypo again.

I have 4 highs, adrenal fatigue. Taking 8 each of HB and PS 4 times a day to help high cortisol.

I am hypothyroid, taking 50mg T4 and 20mg T3.

Also taking 400mg selenium, B6, magnesium, lots of vitamin C.

Current blood test results:

TSH - <0.05 (0.3-5.5)

FT4 - 12 (12-22)

FT3 6.2 (3.1-6.8)

TPA >600 (<34)

Serum iron 10 (8.8-27)

Ferritin 50 (15-150)

B12 979 (197-771) - not supplementing

Folate 9 (3.89-26.8)

Vitamin D 100 (50-144)

Previous results, same meds:

March 2017

TSH <0.05

FT4 18

FT3 4.5

Can anyone help please, feeling hypo, palpitations... do I need to stop the T4 to get RT3 down and start taking iron tablets again?

4 Replies
oldestnewest

I don't think, personally, your FT4 is high enough to be producing rT3. It's almost non-existant. You certainly do need to increase your ferritin a bit, but it could just be that your FT3 is too high for you. Try decreasing that a little, and see if it helps - but only a tiny bit!

Reply

I'm only on 20mg T3.. from my results in march it was ok, I was functioning with some hypo symptoms and my T4 was higher than it is now. Why is there so much T3 floating around? I feel it's not getting into the cells because I'm very tired compared to in march.

I've been through 3 months of extreme stress so I feel my cortisol has gone up and my iron down. I have read that these conditions can cause RT3... could it be?

So I have bought some more iron to get me back to 80.

I don't feel I should decrease the T3 because I'll feel even more tired. Should I decrease T4 down to 25mg?... for a week?... not sure?

Anyone got any more suggestions please?

Reply

Maybe those conditions can cause rT3, but you still need to have some T4 to convert to rT3, and yours is very, very low. So, it's rather doubtful.

On the other hand, taking too much T3 can also make you tired. Just try reducing by a quarter tablet, see how it goes. You can always put it back up again, if you don't feel well.

Reply

Greygoose... if I try decreasing T3... by how much?... I have 20mg tablets.

Reply

You may also like...